MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 HYDRO-SURG PLUS LAPAROSCOPIC IRRIGATOR; LAPAROSCOPE, GENERAL & PLASTIC SURGERY

DAVOL INC., SUB. C.R. BARD, INC. -1213643 HYDRO-SURG PLUS LAPAROSCOPIC IRRIGATOR; LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Catalog Number 0026870
Medical Device Problem Codes Corroded (1131); Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/21/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
As reported, the bard/davol hydrosurg irrigator leaked fluid from the battery compartment.It is reported that the subject device is being returned for evaluation; however, at this time has not been received.Based on the condition reported, the root cause is most probably due to fluid ingress into the unit housing.However, without sample evaluation, a definitive conclusion cannot be made.If/when the sample is received and evaluated, a supplemental mdr will be submitted.
 
Event or Problem Description
As reported, during a procedure on (b)(6) 2021, the bard/davol hydrosurg plus w/ smokevac trumpet valve & tip leaked fluid from the battery compartment.As reported, the length of device use is unknown the procedure was completed using the same device.There was no reported patient injury.
 
Additional Manufacturer Narrative
As reported, the bard/davol hydrosurg irrigator leaked fluid from the battery compartment.It is reported that the subject device is being returned for evaluation; however, at this time has not been received.Based on the condition reported, the root cause is most probably due to fluid ingress into the unit housing.However, without sample evaluation, a definitive conclusion cannot be made.Addendum: this is an addendum to the initial mdr submitted.This supplemental mdr is submitted to report the results of the device evaluation.The subject product was returned for evaluation.Visual examination identified corrosion of the internal components, which was due to fluid ingress into the motor housing.Based on evaluation of the device it appears that the fluid leak presented and passed the lip seal barrier.Cracks and excessive rtv were identified on the motor mount allowing fluid to pass through the motor mount and down the sides of the motor to the pc board and battery compartment.Based on the sample evaluation and investigation performed, the root cause for the issues experience by the user are determined to be manufacturing related.Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : sample evaluated.
 
Event or Problem Description

Brand Name
HYDRO-SURG PLUS LAPAROSCOPIC IRRIGATOR
Common Device Name
LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
MDR Report Key12638129
Report Number1213643-2021-20360
Device Sequence Number3292256
Product Code GCJ
UDI-Device Identifier00801741010224
UDI-Public(01)00801741010224
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K961492
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 10/15/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/28/2024
Device Catalogue Number0026870
Device Lot NumberJUFP0423
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/14/2021
Initial Date Received by Manufacturer 09/24/2021
Supplement Date Received by Manufacturer10/15/2021
Initial Report FDA Received Date10/15/2021
Supplement Report FDA Received Date10/26/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;